Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

182 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Oxycodone be taken while on Sotalol?

I am having a great deal of shoulder pain caused by bone on bone arthritis. I am on Tramadol, 50 mg. tablets, 3 x daily for fibromyalgia pain. I also have controlled A-fib and take Sotalol, 120mg. tablet. 2 x daily, as well as Warfarin, Lasix, Synthroid and a few supplements daily. My question is may I take Oxycodone for a day or two instead of the Tramadol, to cut the shoulder pain until I can get in to see my orthopaedic doctor for a cortisone injection? I am having a hard time just getting dressed in the morning, etc. I also began to see an acupuncturist in the hopes of alleviating the shoulder pain for a few months until I can undergo a shoulder replacement. Do I need to worry about an interaction between Sotalol and Oxycodone? Do I have to worry about Oxycodone causing an flare up of my well-controlled A-fib?
Wed, 20 Jun 2018
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

No doubt that opiods (Oxycodone) rarely can cause supraventricular tachycarida,or can increase heart rate. However there is no significant interaction with Sotalol . If needed you can take the two drugs together, I hope it wont cause any problem.

Hope I have answered your query.
Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My husband was on Sotalol last year from July thru December. After two weeks of being off of it, he noticed that he was having more arrhythmias. In March 2013, he was put back on Sotalol and he was able to be weaned off and stopped again on July 15, 2013. When his blood sugar was checked as a routine, we found that it had increased from last year (July) from 120 to 126 this year (July). He now has been diagnosed with a prediabetic condition, which we are addressing with diet. My question is did the Sotalol and other heart meds he was on since 2008 have the effect of putting his blood sugar out of the normal range (he was also on Warfarin for a while)? I thought this was a free service - very misleading. I ll ask my own doctor, thanks.

doctor1 MD

I have had stabbing like headache pain for 4 days now and have taken Fiornal for it and it has helped some.Wonder if they are caused by startng a new medication.Sotalol 4 days ago?Took 2 Fiornal 2hrs. ago and no relief yet and breakng out into a sweat now.Can youhelp me? trish at YYYY@YYYY

doctor1 MD

Probably not. I have had two liver transplants July 2008 and it rejected in 2011. I had a successful transplant *(again) in July 2011. due to injuries while serving active duty military police in USAF I have serious back issues/injuries. I was being treated with Fentnyl Patch and 30mg oxycodone. I am numerous rejection medicines (switched from prograf to cyclosporen) the doses vary. I also am on predisone and other base drugs. in April I could not locate my pain medicine due to the crackdown in Florida on these pain medicines. My Transplant team of doctors insisted I work with my (justified) pain management doctor and pharmacist stating that going without these medicines can cause withdrawl and lead to severe complications with my transplanted liver, to include rejection. My pain management doctor is strictly legit and writes on the script I am a two time liver transplant and should be handled with urgency. He has called and spoke to the pharmacist to expedite the dispense of my monthly allotment. The problem is with the pharmacist (and law makers). I had one pharmacy who viewed all the drugs I have been threw such as pegesys, incivek, riboravin, Procrit, nupygen, etc... it seems when my insurance demanded I go mail order with these drugs (above mentioned) my pharmacy (walgreens) suddenly didn t have my pain medicine available anymore. I am in fear that if I cant find my pain medicine/or an equal and safe substitute I could go into rejection like I did in 2011. It seems that all M.D.s are powerless and the pharmacist are who rule the nest. Don t get me wrong, I am for anything/law that protects a 19 year old from harming themselves.........but their has got to be a better way. I mean, Im working with some of the finest physicians on earth. They saved my life by pulling off a miracle........TWICE! God Bless you all if you are truly legit.